Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Cough, sore throat, thrush in the mouth. Taking medication for high BP. Causes for symptoms?

My partner had been very run down and ill recently he has had a terrinle cough and sore throat today has woke up with thrush in his mouth the pharmacist wasnt too concerned and gve him gel for his mouth he said that it was brought on from the throat infection. when we looked online all we see is hiv aids . he takes regular meds for blood pressure and also has a bad tooth that needed removing 6 months ago.
Asked On : Mon, 4 Feb 2013
Answers:  3 Views:  577
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Your partner is most likely suffering from acute viral upper respiratory tract infection with secondary proliferation of normal commensal fungus "Candida albicans".
Candida albicans is normal present in human beings and get proliferated with breech in immune system.
This could be due to chemotherapy, radiotherapy, HIV infection, any systemic disease, during menses in females, exposure yo sun.
You should consult with internal medicine specialist and should go for thorough check up.
He should also go for complete hemogram, renal function test, liver functiontest, HIV antibody test.
Meanwhile, He should continue medication along with gel for relief of his symptoms.
Take care,
Dr. Mayank Bhargava
Answered: Mon, 4 Feb 2013
I find this answer helpful
General Surgeon Dr. Hari Charan Perigela's  Response
Your partner has acquired a Viral infection,probably secondarily infected with Bacteria.
Oral thrush may be due to Candida infection .He can use antifungal mouth wash or Lozenges.It does not occur exclusively in AIDS,it is seen in Diabetics,prolonged antibiotic intake,when his immunity has been lowered due to many causes etc.
Regarding Cough and Sorethroat,he should take an Antihistamine,Good Antibiotic which acts on upper Respiratory and lower respiratory tract like Macrolide group and also Anti inflammatory drug.
He can also use Cough syrup.
There is Cough variant of Bronchial asthma.So,if the complaints does not subside with the above treatment,please consult a Chest physician and take his/her opinion.
Wish him speedy recovery.
Answered: Mon, 4 Feb 2013
I find this answer helpful
ENT Specialist Dr. A.K. Srivastava's  Response

Welcome in H.C.M.

I have gone through your query regarding cough, sore throat with oral thrush and bad tooth. You are also taking medicine for hypertension.

Considering your symptoms it seems poor oral hygiene may also be responsible for your throat infection. your thrush may be due to local infection and bad tooth. Since you are taking medicine for hypertension so role of these medicines ( Ace inhibitors ) should also be rule out for producing cough.

It will be better for you to carry out Culture and sensitivity of throat swab and also take X-Ray chest p.A. view. Thus as per culture report you take antibiotic, anti inflammatory, and anti histaminic, as a medication. you are also advice to do antiseptic gargling as by betadine gargle.

Hope you will be benifitted by this .

With Regards.
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor